What is the effect of Retin-A on spider veins?

I am reading conflicting opinions on this. I have spider veins around my nose mainly, underneath and to the side of my nose. I have read that Retin-A treatment can make them less noticable and I have read also that it can increase the number of spider veins. Which is it or is it both?

Doctor Answers 1

Spider veins and retin-A

It is unlikely that spider veins can be treated with retin-A. Retin-A increases cell turn-over and decreases epidermal thickness while increasing dermal thickness and takes several months to have maximum. It does not directly affect the endothelial cells which form veins. You may be better treated with laser treatments to coagulate and remove the veins. Hope this helps!!


Johnson C. Lee, MD Plastic Surgery


Beverly Hills Physician
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.